MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1186/s40792-024-01976-w

Медицинская библиотека · Surgical case reports · 2024

Dropped head syndrome suspected due to oxaliplatin used in adjuvant chemotherapy for gastric cancer: a case report.

Marunaka Yuta, Ohashi Takuma, Kubota Takeshi, Nishibeppu Keiji, Konishi Hirotaka, Shiozaki Atsushi, Fujiwara Hitoshi, Otsuji Eigo

СтатьяПеревод в очереди

Аннотация

BACKGROUND

Dropped head syndrome (DHS) is caused by dysfunction of the cervical musculature. It is classified into two groups according to the cause: one is weakness of the neck extensors and the other is hypercontraction of the cervical flexors associated with Parkinson's disease and other disorders. Although some drugs have previously been reported as suspected causes of DHS, we are unaware of any reports in which oxaliplatin was suspected. In this report, we describe a case of DHS during adjuvant chemotherapy for gastric cancer, along with a review of the relevant literature.

CASE PRESENTATION: A 72-year-old man was diagnosed with gastric cancer, cT3N0M0 cStage IIB, and underwent laparoscopic total gastrectomy with D2 lymphnode dissection and Roux-en-Y reconstruction. The operative time was 311 min, intraoperative blood loss was 40 g, and he was discharged without any post-operative complications. The histopathological diagnosis was pT4aN2M0 pStage IIIA, and S-1 + oxaliplatin (SOX) therapy was started as adjuvant chemotherapy. On the 4th course of SOX, he complained of neck heaviness and a blood test revealed that his creatine kinase (CK) level was elevated to 2464 IU/L. After consultation with an orthopedic surgeon and a neurologist, DHS due to localized cervical extensor myositis was suspected. Therefore, the 6th course of SOX was postponed, and 30 mg of oral steroids were initiated. His symptoms improved, and his CK level decreased within 2 weeks. After resuming S-1 monotherapy and tapering off oral steroids, no recurrence of symptoms has been observed.

CONCLUSIONS

We experienced one case of DHS during adjuvant chemotherapy for gastric cancer. If DHS develops after starting oxaliplatin, involvement of the drug should be suspected, and discontinuation of chemotherapy and introduction of oral steroids should be considered.

Для цитирования: Marunaka Yuta, Ohashi Takuma, Kubota Takeshi, Nishibeppu Keiji, Konishi Hirotaka, Shiozaki Atsushi, Fujiwara Hitoshi, Otsuji Eigo. Dropped head syndrome suspected due to oxaliplatin used in adjuvant chemotherapy for gastric cancer: a case report.. Surgical case reports. 2024. DOI: 10.1186/s40792-024-01976-w.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.